MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned for evaluation.
 
Event or Problem Description
It was reported that the catheter leaked from the connector (gray part).A new device was used.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leaking from the connector is confirmed; however, the root cause is unknown.One 4 fr groshong nxt clearvue catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal connector piece was returned separate from the catheter, which was returned on the cannula of the proximal connector piece.Mechanical damage was observed on the gray plastic portion of both sides of both connector pieces.The proximal connector piece with the attached catheter was flushed and pressurized with a 12 ml syringe of water and no leaks were found.Once the catheter and connector pieces were assembled, the assembly was pressurized and the catheter almost immediately detached from the connector.The distal connector piece was bisected, and the internal compression sleeve which locks the catheter onto the cannula of the proximal connector piece when the connector pieces are assembled was found to be completely missing.While the leakage from the connector appears to have been caused by a missing compression sleeve, it was not possible to determine when or where the compression sleeve went missing.Therefore, the cause of the alleged leaking is unknown.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10995950
Report Number3006260740-2020-20894
Device Sequence Number17242329
Product Code LJS
UDI-Device Identifier00801741027932
UDI-Public(01)00801741027932
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051991
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275155
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date12/12/2020
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;